Average: 3.5 (1 vote)

Vol. 12 - Num. 46

Clinical Reviews

Psychiatric adverse reactions associated to new macrolides. Three case reports

M.ª Pilar Sanz de Miguela, Elena Sancho Graciab, B Chapí Peñaa, R Romero Gila, A Campos Bernala, César García Verac

aMIR Pediatría. Hospital Infantil Universitario Miguel Servet. Zaragoza. España.
bServicio de Pediatría. Hospital Universitario Miguel Servet. Zaragoza. España.
cPediatra. CS José Ramon Muñoz Fernández. Zaragoza. España.

Correspondence: MP Sanz. E-mail: pilarsdm@hotmail.com

Reference of this article: Sanz de Miguel MP, Sancho Gracia E, Chapí Peña B, Romero Gil R, Campos Bernal A, García Vera C. Psychiatric adverse reactions associated to new macrolides. Three case reports. Rev Pediatr Aten Primaria. 2010;12:249-253.

Published in Internet: 30-06-2010 - Visits: 21723

Abstract

Macrolides represent the 10-15% of the world-wide market of oral antibiotics. They are one of the safer groups of antibiotics, being the severe adverse reactions very rare. They can produce gastrointestinal reactions, hepatotoxicity and ototoxicity. The psychiatric reactions are found sporadically among the adverse effects.
Cases reported to the FDA showed that clarithromycin and ciprofloxacin are the most frequent antibiotics associated with the development of mania. The syndrome has been termed antibiomania.
We present three clinical cases seen in a Primary Care office in the last year with similar pictures of hyperactivity and aggressiveness coinciding with the administration of antibiotics of the family of the macrolides.

Keywords

Adverse reaction Macrolides Mania

Comments

This article has no comments yet.